Missouri, 2018Damaging Wind in Missouri, June 9, 2018
June 9, 2018 · NWS SGF · 1 event in 1 county or zone
An isolated severe thunderstorm produced damaging winds and hail to penny size in Webster County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm produced damaging winds and hail to penny size in Webster County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 9, 11:41 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 9, 11:41 AM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1241 PM CDT Sat Jun 9 2018
...Update to Aviation Discussion for 18Z Tafs...
.SHORT TERM...(Today and tonight)
Issued at 157 AM CDT Sat Jun 9 2018
Isolated showers and storms will be possible today mainly across
the eastern Ozarks generally east of Highway 65. A weakening upper
level ridge will push eastward through the day with a few weak
short waves moving through the upper level flow. The combination
of the shortwaves, the moist airmass in place and daytime heating
will be the fuel for any storms that can develop. Afternoon
temperatures will again climb into the upper 80s to lower 90s.
No organized storms are expected but a strong storm would be
possible. One limiting factor will be the southwesterly surface
flow that will begin to bring some slightly drier air originating
from west Texas. This is the primary reason storm chances are much
smaller across the Western Ozarks and southeast Kansas.
The drier air will continue to filter into the region tonight and
push rain chances eastward as it does. The ridge will also help
with shifting the rainfall east.
.LONG TERM...(Sunday through Friday)
Issued at 157 AM CDT Sat Jun 9 2018
Sunday into Monday morning looks dry as the upper ridge and dry
airmass remain over the area. This may be the only period for next
week that does have near zero chances for rain however.
A cold front will move across the plains and through the Ozarks
Monday evening into Tuesday morning. This will bring chances for
showers and storms to the area. The front lift will be weak
however and strong to severe storm development will be limited at
best. The good part is that most of the area could see some rain.
As the front sags south, it will stall and hang up along the
Missouri/Arkansas line. The upper level flow is also expected to
become zonal or west to east once the front begins to stall. This
combination will allow for a period of wet weather across the
region through the end of next week as any short waves moving
through the upper level flow would help to develop showers and
storms.
There appears to be several shortwaves in the models through the
week with a least slight chances for rain every day. The later in
the week the chances are less confident as models do begin to have
diverging solutions, but the general trend for rainfall remains.
Temperatures will remains in the upper 80s to lower 90s each day
for highs Through this weekend and into next weekend as the
overall flow, both surface and upper level keep the region summer
like despite the chancing upper level flow and a more southerly
vs southwesterly surface flow.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1240 PM CDT Sat Jun 9 2018
South to southwesterly winds and VRF conditions will occur across
the area through the the TAF period. Isolated storms will be
possible this afternoon, but this activity should remain east of
the TAF sites.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Wise
Hazardous weather outlook, Jun 9, 11:47 AM CST, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1247 PM CDT Sat Jun 9 2018
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1247 PM CDT Sat Jun 9 2018
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited flooding risk.
Limited lightning risk.
Limited excessive heat risk.
DISCUSSION...
Isolated thunderstorms will remain possible across portions of
the eastern Missouri Ozarks this afternoon. Occasional cloud to
ground lightning strikes and brief heavy rainfall can be
expected with these storms. Localized minor flood will also
remain possible into this afternoon for portions of south
central Missouri that received heavy rainfall this morning.
Heat index values will warm into the middle to upper 90s this
afternoon into early this evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Above normal temperatures are expected to continue through the
weekend into next week. Afternoon heat index values in the
middle 90s to around 100 degrees will occur on a daily
afternoon basis into next week.
Scattered thunderstorms will impact the outlook area at times
on a daily basis. A limited risk for a strong to severe storm
will be possible but widespread organized severe weather is not
expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Wise
In the hours before
Special weather statement, Jun 9, 8:40 AM CST, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Springfield MO
940 AM CDT SAT JUN 9 2018
MOZ066-091545-
Vernon MO-
940 AM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERNON COUNTY UNTIL 1045
AM CDT...
At 939 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rich Hill, moving east at 20 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Nevada... Walker...
Schell City... Richards...
Deerfield... Metz...
Harwood... Stotesbury...
Horton...
This includes Interstate 49 between mile markers 89 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3806 9461 3805 9424 3803 9423 3805 9421
3804 9419 3806 9415 3805 9412 3804 9411
3804 9410 3803 9406 3782 9407 3780 9462
TIME...MOT...LOC 1439Z 272DEG 18KT 3802 9428
GaedeLocal storm report, Jun 9, 11:36 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 E AKERS 37.38N 91.54W
06/08/2018 E1.75 INCH SHANNON MO PUBLIC
THIS IS A DELAYED REPORT FROM FRIDAY
EVENING.
&&Thunderstorm Wind, Webster
- When
- June 9, 1:35 PM CST
- Where
- Webster County, 0.55 mi W of Holman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.270, -93.060
An estimated wind gust of 60 mph was reported with some limbs down. Penny size hail was also reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Iowa, June 9 to 10, 2018$704,000 · 1.75 in hail · 33 events
- Flash Flooding and Flooding in Iowa, June 9 to 10, 2018$930,000 · 2.5 in hail · 24 events
- Lightning Strike in Florida, June 9, 20181 injured · $1.0 million · 1 event
- Flash Flood and Damaging Winds in Virginia, June 9, 2018$1.0 million · 50 kt wind · 8 events
- Flooding in Iowa, June 9 to 15, 2018$950,000 · 5 events
- Flash Flood and Hail in Kentucky, June 9 to 12, 2018$170,000 · 60 kt wind · 33 events
- Flash Flooding and Hail in Minnesota, June 9 to 10, 2018$395,000 · 1 in hail · 7 events
- Flooding in Virginia, June 9, 2018$200,000 · 3 events
- Flooding and Damaging Winds in Ohio, June 9, 2018$55,000 · 50 kt wind · 18 events
- Tornado and Flash Flooding in Iowa, June 9 to 10, 2018EF1 · 27 events
- Damaging Winds and Lightning Strike in Alabama, June 9, 2018$76,000 · 50 kt wind · 6 events
- Damaging Winds in Kentucky, June 9, 20182 injured · $35,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 770139.